Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 22, 2000, 12:14 PM MDT for Lincoln County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2000, 12:14 PM MDT (18:14 UTC)
- Expired
- Jun 22, 2000, 2:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 73 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 221816 FFWABQ NMC027-222015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1214 PM MDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 215 PM MDT * AT 1207 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RAINS OVER SOUTH CENTRAL LINCOLN COUNTY NEAR FORT STANTON...OR ABOUT 10 MILES NORTHEAST OF RUIDOSO. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. RUNOFF FROM THESE HEAVY RAINS WILL FLOW DOWN EAGLE CREEK THROUGH FORT STANTION AND LINCOLN. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... OVER RURAL SOUTHERN LINCOLN COUNTY OVER RURAL CENTRAL LINCOLN COUNTY DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN STEEP...NARROW CANYONS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3348 10563 3341 10555 3345 10526 3359 10543
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:40 AM MDT, 8 hours 34 minutes earlier.
Area forecast discussion, Jun 22, 3:40 AM MDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MDT THU JUN 22 2000 NOTICED SOME LOW CLOUDS MOVING INTO UNION COUNTY AND STEADILY SPREADING WEST. WILL MENTION LOW CLOUDS ACROSS THE FAR NE AND PORTIONS OF EAST AS WELL A NORTHEAST HIGHLANDS...IF CLOUDS MAKE IT THAT FAR WEST. UPPER SUB-TROPICAL RIDGE TO BUILD AND SETTLE OVER THE STATE THE NEXT 48 HRS. WEAK DISTURBANCES CIRCULATING AROUND THE PERIMETER OF THE HIGH WILL ENHANCE DAILY CONVECTION. IT IS ALWAYS HARD TO PICK OUT AND TIME THESE MINOR DISTURBANCE. MODELS VARY GREATLY IN TRACKING AND HANDLING THESE WEAK UPPER LOWS...HOWEVER ONE THAT IS EVIDENT ON SAT PICS IS LOCATED OVER SE CA/WRN AZ. NGM-ETA SHOW THIS LOW ROTATING N-NE OVER AZ TDY AND ACROSS THE 4-CORNERS ON FRI. THIS WILL ALLOW FOR THE BEST CHANCE OF TSTMS OVER THE WEST TODAY WITH SOME INCREASE OVER THE NW AND NORTHERN MTNS. CHANCES INCREASE FURTHER OVER THE NW AND N ON FRIDAY AS THE LOW TRACKS NE. PRECIPIABLE H20 ALSO INCREASES FROM A LOW OF .25 TO .75 INCHES IN 48 HOURS. IN THE MOST PART, GARDEN VARIETY TSTMS IN ALL ZONES THROUGH THE FCST PERIOD WITH A FEW PRODUCING BRIEF HEAVY RAIN. TSTMS WILL FIRST POP UP OVER THE MTNS AND EASTERN SLOPES AND DRIFT EAST OVER THE VALLEYS LATE IN THE DAY AND LINGERING TO AROUND MIDNIGHT. FOR THE BURN AREAS... WILL MENTION MODERATE CHANCES FOR FLASH FLOODING WITH THE GENERAL 700MB FLOW THIS AFTN AVERAGING 10-15 MPH FROM THE WEST. TEMPS WILL BE NEAR SEASONAL AVERAGES WITH GUIDANCE CONTINUING TO HANDLE THIS OK. WILL LET CURRENT EXTENDED RIDE AS IS. MRF AND NOGAPS STILL BRING ANOTHER BACKDOOR SURGE INTO THE NE SUNDAY WITH A MODEST INCREASE IN MOISTURE SPREADING WEST SUN NIGHT/MONDAY. GB ABQ BB 090/062 090/063 092 49122 SAF BB 088/054 088/055 090 49233 TCC BB 095/063 095/065 095 49121 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:48 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 57 min |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.